Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 151, NWS Nashville, TN

September 25, 2022Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 25, 2022, 3:34 PM CDT for Overton County, Putnam County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2022, 3:34 PM CDT (20:34 UTC)
Expired
Sep 25, 2022, 4:04 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 120 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 3:40 PM CDTHAIL 0.256 Ne Algood, TNREPORTED IN RICKMAN.
Sep 25, 3:43 PM CDTHAIL 0.886 Ssw Livingston, TNTWITTER REPORT AND PHOTO OF DIME TO NICKEL SIZE HAIL THAT FELL ON RICKMAN ROAD ABOUT 5 MILES SOUTH OF LIVINGSTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

407 
WUUS54 KOHX 252034
SVROHX
TNC133-141-252115-
/O.NEW.KOHX.SV.W.0151.220925T2034Z-220925T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
334 PM CDT Sun Sep 25 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southern Overton County in Middle Tennessee...
  Northeastern Putnam County in Middle Tennessee...

* Until 415 PM CDT.

* At 334 PM CDT, a severe thunderstorm was located near Rickman, or 
  7 miles southwest of Livingston, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Livingston, Monterey, Crawford and Rickman. 

This includes Interstate 40 between mile markers 301 and 302.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3633 8512 3629 8512 3620 8508 3610 8515
      3611 8523 3626 8550 3639 8543
TIME...MOT...LOC 2034Z 294DEG 24KT 3630 8540 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger
2 follow-up statements
327 
WWUS54 KOHX 252047
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
347 PM CDT Sun Sep 25 2022

TNC133-141-252115-
/O.CON.KOHX.SV.W.0151.000000T0000Z-220925T2115Z/
Overton TN-Putnam TN-
347 PM CDT Sun Sep 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN OVERTON AND NORTHEASTERN PUTNAM COUNTIES...

At 347 PM CDT, a severe thunderstorm was located 7 miles north of
Monterey, or 9 miles south of Livingston, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Livingston, Monterey, Crawford and Rickman. 

This includes Interstate 40 between mile markers 301 and 302.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3633 8512 3629 8512 3620 8508 3610 8515
      3611 8523 3623 8544 3637 8535
TIME...MOT...LOC 2047Z 296DEG 24KT 3626 8530 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger
532 
WWUS54 KOHX 252104
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
404 PM CDT Sun Sep 25 2022

TNC133-141-252113-
/O.CAN.KOHX.SV.W.0151.000000T0000Z-220925T2115Z/
Overton TN-Putnam TN-
404 PM CDT Sun Sep 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OVERTON AND
NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 3633 8512 3629 8512 3620 8508 3610 8515
      3611 8523 3623 8544 3637 8535
TIME...MOT...LOC 2102Z 294DEG 24KT 3621 8517 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:04 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 25, 2:04 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
204 PM CDT Sun Sep 25 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 200 PM CDT Sun Sep 25 2022

Frontal boundary now moving into northwestern middle TN. Convergence
zone along and just ahead of the fropa is rather weak, and
convective development has been limited thus far. That said, our
Plateau area is still in a marginal risk which basically pertains to
the next few hours. There is some added cape values across the area
but we currently only see a few showers across the northern Plateau.
Current pops for this afternoon are in the 30% vicinity so will
allow that to continue.

By 00Z this evening, the rain chances will be over. High pressure
and a drier airmass will be building in at that point. Northwest
winds of 5-10 mph should prevail going forward. Skies are expected
to clear and stay that way through the next couple of days.

For the near term temps, it looks as though we will have near to
slightly below normal temperatures. Surface ridging effects will be
in play by Tuesday morning so it looks cooler at that time with
overnight lows in the 40s for a good portion of the area. Highs for
Monday and Tuesday, under plentiful sunshine will be in the mid to
upper 70s.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 200 PM CDT Sun Sep 25 2022

In the extended forecast, the focus will shift to Tropical storm
"Ian" who is located roughly 200 miles southwest of Jamaica. Ian
will strengthen and become a hurricane tonight as he moves nnw.
Latest projections show him making landfall near Apalachicola FL
early Friday morning, potentially as a major hurricane. Then, Ian
will continue moving northward across Ga before taking a more
northeasterly track. Rainfall from the system will perhaps reach our
cwa Friday night and into Saturday. The GFS solution has backed off
a touch and now shows amounts of up to 1 inch in our far east, but
the Euro solution still shows 2 1/2'. Not much instability in our
area so it looks mostly like a rain and rain shower event, best
chance of course will be across our east.

As for gradient winds, we are not seeing much of a problem for our
area. However, we will be somewhat breezy by mid week as a
reinforcing sfc high builds southward, setting the stage for some
nice easterly breezes during the mid to late week period.

For the extended temps, looking rather exceptional prior to the
moisture arriving from Ian. Wednesday and Thursday looks sunny
with highs 70 to 75, low humidity, and a nice easterly breeze. We
may need to watch out a little bit for our fire weather folks with
this setup. Diurnal temp spreads will drop a bit as the moisture
and added cloudiness arrives by the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Sun Sep 25 2022

MVFR deck at BNA should scatter over the next hour. Cigs at CSV
could bounce between VFR and MVFR this afternoon before the front
clears the terminal. In addition, a storm could impact CSV this
afternoon so a tempo group was included. As the front moves
through the terminals, winds will shift to the WNW/NW. Winds this
afternoon will continue to gust to around 20 kts before calming
this evening. Winds will increase Monday around mid morning to
5-10 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      56  78  49  75 /   0   0   0   0
Clarksville    53  76  46  75 /   0   0   0   0
Crossville     51  70  43  67 /   0   0   0   0
Columbia       55  79  47  76 /   0   0   0   0
Cookeville     52  73  44  70 /   0   0   0   0
Jamestown      52  70  45  66 /   0   0   0   0
Lawrenceburg   54  78  46  74 /   0   0   0   0
Murfreesboro   52  78  45  74 /   0   0   0   0
Waverly        53  76  46  75 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION.....Reagan
Hazardous weather outlook, Sep 25, 2:16 AM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
216 AM CDT Sun Sep 25 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-260730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
216 AM CDT Sun Sep 25 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

In the hours before

Special weather statement, Sep 25, 3:03 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT Sun Sep 25 2022

TNZ030-032-064-252030-
Putnam TN-De Kalb TN-Smith TN-
303 PM CDT Sun Sep 25 2022

...A strong thunderstorm will impact portions of southeastern Smith,
northern De Kalb and southwestern Putnam Counties through 330 PM
CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 7 miles south of Carthage, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baxter, Gordonsville, Hickman, South Carthage, Alexandria, Center
Hill Lake and Edgar Evans State Park.

This includes Interstate 40 between mile markers 253 and 279.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3623 8576 3622 8566 3622 8564 3621 8563
      3596 8567 3606 8605 3610 8606 3624 8604
TIME...MOT...LOC 2002Z 278DEG 30KT 3614 8597

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Sep 25, 3:11 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT Sun Sep 25 2022

TNZ010-031>033-252045-
Putnam TN-Overton TN-Clay TN-Jackson TN-
311 PM CDT Sun Sep 25 2022

...A strong thunderstorm will impact portions of western Overton,
eastern Jackson, south central Clay and north central Putnam Counties
through 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Livingston, Gainesboro, Rickman, Whitleyville and Standing Stone
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3629 8570 3649 8567 3647 8520 3621 8528
TIME...MOT...LOC 2011Z 281DEG 23KT 3638 8559

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Sep 25, 3:29 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
329 PM CDT Sun Sep 25 2022

TNZ011-034-252115-
Fentress TN-Pickett TN-
329 PM CDT Sun Sep 25 2022

...A strong thunderstorm will impact portions of Pickett and northern
Fentress Counties through 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jamestown, Byrdstown, Pickett State Park and Pall Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3639 8469 3637 8470 3637 8471 3638 8472
      3637 8473 3635 8473 3649 8518 3662 8515
      3660 8479 3651 8472 3644 8469 3641 8467
      3641 8466 3640 8466
TIME...MOT...LOC 2029Z 280DEG 26KT 3657 8507

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 11:58 PM CDTSpecial Weather StatementOHXGiles, Lawrence47 min
Sep 25, 12:03 AM CDTSpecial Weather StatementOHXWilliamson42 min
Sep 25, 3:03 PM CDTSpecial Weather StatementOHXDeKalb27 min
Sep 25, 3:11 PM CDTSpecial Weather StatementOHXJackson, Overton34 min
Sep 25, 3:29 PM CDTSpecial Weather StatementOHXPickett46 min
Sep 25, 4:40 PM CDTSpecial Weather StatementOHXCannon, Warren35 min
Sep 25, 4:55 PM CDTSpecial Weather StatementOHXCumberland35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.